Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 235, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 26, 2015, 7:08 AM EST for Cherokee County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2015, 7:08 AM EST (12:08 UTC)
- Expired
- Dec 27, 2015, 7:08 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River Downstream I-575 at Canton (ECTG1). The gauge peaked at 19.53 ft at Dec 25, 2015, 7:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02391860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
511
WGUS42 KFFC 261208
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 AM EST SAT DEC 26 2015
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Etowah River near East Canton affecting Cherokee County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
&&
GAC057-270208-
/O.NEW.KFFC.FL.W.0235.151226T1208Z-000000T0000Z/
/ECTG1.1.ER.151226T1139Z.151226T1145Z.000000T0000Z.UU/
708 AM EST SAT DEC 26 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Etowah River near East Canton.
* From this morning until further notice.
* At 645 AM Saturday the stage was 17.0 feet...and
rising.
* Flood stage is 17.0 feet.
* At 17.0 feet...Flood stage is reached. Minor flooding begins in the
woodlands and fields along the river generally east of Canton. This
includes the grassy lot behind a pump station off Riverstone
Parkway and near the Interstate 575 bridge.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$2 follow-up statements
290
WGUS82 KFFC 261354
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 AM EST SAT DEC 26 2015
...The Flood Warning continues for the following rivers in Georgia...
Etowah River near East Canton affecting Cherokee County
GAC057-270354-
/O.CON.KFFC.FL.W.0235.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.151226T1139Z.151226T1330Z.000000T0000Z.UU/
854 AM EST SAT DEC 26 2015
The Flood Warning continues for
The Etowah River near East Canton.
* Until further notice.
* At 8 AM Saturday the stage was 17.2 feet...and steady.
* Minor flooding will continue.
* Flood stage is 17 feet.
* At 17 feet...Flood stage is reached. Minor flooding begins in the
woodlands and fields along the river generally east of Canton. This
includes the grassy lot behind a pump station off Riverstone
Parkway and near the Interstate 575 bridge.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$093
WGUS82 KFFC 261937
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EST SAT DEC 26 2015
...The Flood Warning is cancelled for the following creeks or rivers in
Georgia...
Holly Creek near Chatsworth affecting Murray County
Etowah River near East Canton affecting Cherokee County
Whitewater Creek near Starrs Mill affecting Fayette County
South River near Snapping Shoals affecting Butts...Henry and
Newton Counties
GAC213-262036-
/O.CAN.KFFC.FL.W.0230.000000T0000Z-151226T1936Z/
/HOLG1.1.ER.151225T2158Z.151226T0545Z.151226T1803Z.UU/
236 PM EST SAT DEC 26 2015
The Flood Warning is cancelled for
The Holly Creek near Chatsworth.
* This takes affect immediately.
* At 200 PM Saturday the stage was 9.9 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
&&
LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
3472 8486 3479 8477
$$
GAC113-262036-
/O.CAN.KFFC.FL.W.0171.000000T0000Z-151226T1936Z/
/SMFG1.2.ER.151224T1550Z.151224T2345Z.151226T1800Z.UU/
236 PM EST SAT DEC 26 2015
The Flood Warning is cancelled for
The Whitewater Creek near Starrs Mill.
* This takes affect immediately.
* At 200 PM Saturday the stage was 9.5 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
&&
LAT...LON 3336 8449 3336 8453 3328 8451 3327 8450
$$
GAC057-262036-
/O.CAN.KFFC.FL.W.0235.000000T0000Z-151226T1936Z/
/ECTG1.1.ER.151226T1139Z.151226T1515Z.151226T1812Z.UU/
236 PM EST SAT DEC 26 2015
The Flood Warning is cancelled for
The Etowah River near East Canton.
* This takes affect immediately.
* At 130 PM Saturday the stage was 16.9 feet...and falling.
* Flood stage is 17 feet.
* The river will continue to fall.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$
GAC035-151-217-262036-
/O.CAN.KFFC.FL.W.0203.000000T0000Z-151226T1936Z/
/SPGG1.1.ER.151224T2115Z.151226T0130Z.151226T1733Z.UU/
236 PM EST SAT DEC 26 2015
The Flood Warning is cancelled for
The South River near Snapping Shoals.
* This takes affect immediately.
* At 130 PM Saturday the stage was 11.7 feet...and falling.
* Flood stage is 12.0 feet.
* The river will continue to fall.
&&
LAT...LON 3353 8410 3357 8404 3350 8392 3341 8388
3339 8393 3346 8398
$$
16What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 26, 6:36 AM EST, 32 minutes earlier.
Area forecast discussion, Dec 26, 6:36 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 AM EST SAT DEC 26 2015
.UPDATE...
UPDATED FOR THE 12Z AVIATION DISCUSSION...
&&
.PREV DISCUSSION... /ISSUED 302 AM EST SAT DEC 26 2015/
SHORT TERM /TODAY THROUGH SUNDAY/...
LATEST GUIDANCE INDICATES A LULL IN THE RAIN FOR THE SHORT TERM.
ALTHOUGH THE MAIN LIFTING MECHANISM HAS SHIFTED NORTH AND WEST OF
THE CWA...WILL MAINTAIN POPS THROUGHOUT THE SHORT TERM WITH THE
HIGHEST POPS ACROSS NORTH GA AS ABUNDANT LOW LEVEL MOISTURE WILL
REMAIN OVER THE CWA AND SURFACE HEATING MAY BE ENOUGH TO INITIATE
CONVECTION. THE THREAT OF HEAVY RAIN APPEARS TO BE SUBSIDING FOR
THE WATCH AREA. THE EXCEPTION FOR EARLY THIS MORNING WILL BE
EXTREME NORTHWEST GA AS TSTORMS OVER NORTH AL WILL MOVE ACROSS THE
EXTREME NORTHWEST GA COUNTIES. HOWEVER THESE SHOULD BE OUT OF THE
AREA BY 12Z WHICH IS WHEN THE FLOOD WATCH EXPIRES. WILL THEREFORE
ALLOW THE FLOOD WATCH TO EXPIRE.
A LITTLE MORE SUNSHINE ON SUNDAY COULD ALLOW FOR A LITTLE MORE
CONVECTION AND HAVE GONE SLIGHTLY HIGHER POPS ON SUNDAY THAN
TODAY.
TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH SUNDAY AND
GUIDANCE LOOKS LIKE IT MAY HAVE A HANDLE ON THIS.
17
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE NEXT SYSTEM STILL AIMING AT THE BEGINNING OF THE
WEEK...ALTHOUGH THERE ARE TIMING DIFFERENCES IN THE MODELS WITH
THE GFS BEING THE FASTEST. HAVE MAINTAINED LIKELY/CATEGORICAL POPS
ACROSS MAINLY NORTH GA MONDAY/MONDAY NIGHT. THERE SHOULD BE A
BRIEF BREAK IN THE RAIN...THEN THE NEXT KICKER WAVE WILL BRING
ANOTHER ROUND OF RAIN BY MID WEEK. THIS IS SHAPING UP TO BE THE
WAVE THAT WILL BRING MORE SEASONABLE TEMPS BACK TO THE CWA BY THE
END OF THE LONG TERM.
17
CLIMATE...
RECORDS FOR 12-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 74 1964 30 1980 61 1987 9 1983
1928
KATL 72 1987 26 1935 61 1987 5 1983
KMCN 77 1987 33 1902 61 1987 9 1983
1982 1964
KCSG 80 1987 33 1983 64 1987 10 1983
RECORDS FOR 12-27
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 73 1971 33 1917 56 1982 11 1935
KATL 71 1982 27 1892 58 1982 12 1925
1889
KMCN 78 1987 35 1902 61 1987 17 1902
KCSG 75 2008 43 1948 61 1987 23 1985
1982
RECORDS FOR 12-28
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 1928 32 1950 59 1982 8 1925
KATL 74 1984 15 1894 58 1954 5 1925
1971
KMCN 76 2008 31 1925 65 1942 11 1925
2007
KCSG 80 1984 36 1950 59 2008 23 2010
1954 1977
&&
.AVIATION...
12Z UPDATE...
MOSTLY VFR CIGS WITH MCN THE ONLY SITE WITH MVFR CIG. WITH INITIAL
LIFTING THIS MORNING...SHOULD SEE SCT-BKN MVFR CIGS...BUT ALL
AREAS SHOULD BE VFR BY 18Z. EXPECT CIGS TO DROP RAPIDLY TONIGHT TO
IFR...AND TO LIFR LATE TONIGHT. JUST A FEW SHOWERS/TSTORMS
EXPECTED...MAINLY THIS AFTERNOON AND MAINLY NORTH OF THE TAF SITES
TODAY AND TONIGHT. WINDS WILL BE LIGHT AND SOUTHEAST THROUGH THE
FORECAST.
//ATL CONFIDENCE...12Z UPDATE...
LOW TO MEDIUM ON CIGS THIS MORNING.
MEDIUM ON CIGS THIS AFTERNOON AND TONIGHT.
HIGH ON ALL REMAINING ELEMENTS.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 62 72 64 / 20 20 30 50
ATLANTA 74 64 73 64 / 20 20 30 60
BLAIRSVILLE 69 58 69 57 / 40 30 40 70
CARTERSVILLE 74 62 73 64 / 30 20 40 60
COLUMBUS 77 63 76 66 / 20 20 20 50
GAINESVILLE 70 61 71 62 / 30 30 40 60
MACON 79 63 75 63 / 10 10 20 30
ROME 73 63 73 65 / 60 30 40 70
PEACHTREE CITY 75 62 73 64 / 20 20 20 50
VIDALIA 81 64 80 65 / 10 10 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...
CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...
HANCOCK...HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MARION...MONROE...MONTGOMERY...
MUSCOGEE...PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKES...WILKINSON.
&&
SHORT TERM...17
LONG TERM....17
AVIATION...17Hazardous weather outlook, Dec 26, 6:42 AM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 642 AM EST SAT DEC 26 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271145- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 642 AM EST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ALTHOUGH THE HEAVY RAIN HAS ENDED ACROSS NORTH AND CENTRAL GEORGIA. RUNOFF FROM THE HEAVY RAINS OVER THE PAST SEVERAL DAYS WILL CONTINUE TO PRODUCE WIDESPREAD RIVER AND CREEK FLOODING...SOME LOCATIONS SEEING MODERATE TO MAJOR FLOODING. PEOPLE IN FLOOD PRONE AREAS SHOULD MONITOR THE LATEST RIVER STAGES AND FORECASTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH THURSDAY WITH THE BEST CHANCES COMING MONDAY INTO MONDAY NIGHT...AND THEN AGAIN WEDNESDAY INTO THURSDAY. SOME OF THE STORMS PRODUCE PRODUCE HEAVY RAIN MONDAY AND ALSO ON WEDNESDAY WHICH COULD CAUSE ADDITIONAL FLOODING ON RIVERS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 8:30 PM EST | Areal Flood Warning | FFC | Catoosa, Dade, Walker | 12 hr |
| Dec 25, 8:31 PM EST | River Flood Warning | FFC | Chattooga | 39 hr |
| Dec 25, 8:43 PM EST | Areal Flood Warning | FFC | Murray, Whitfield | 12 hr |
| Dec 25, 8:57 PM EST | Areal Flood Warning | FFC | Chattooga | 12 hr |
| Dec 25, 9:04 PM EST | Areal Flood Warning | FFC | Fannin, Gilmer | 12 hr |
| Dec 25, 9:22 PM EST | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 40 more | 15 hr |
| Dec 25, 10:32 PM EST | Areal Flood Warning | FFC | Floyd, Gordon | 6 hr |
| Dec 26, 6:22 AM EST | River Flood Warning | FFC | Butts, Jasper | 24 hr |
| Dec 26, 7:35 AM EST | River Flood Warning | FFC | Floyd | 7 days |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.